# SDR CA980407022

- Difficulty date: March 17, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW120A
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Gear
- Part number: 311468201
- Condition: Spalled
- Location: Rgb
- Part time: 17,412 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) REDUCTION GEARBOX (RGB) WAS SENT FOR INVESTIGATION AFTER REPORTS THE RGB WAS MAKING METAL.  DISASSEMBLY OF THE RGB FOUND THE SOURCE OF THE METAL WAS THE SPALLING OF THE FIRST STAGE GEARS.  THERE WAS NO CONTRIBUTING FACTORS TO THE SPALLING OF THE FIRST STAGE GEARS, HOWEVER, THE RGB INPUT SHAFT HAD 2501.5 HOURS AND THE 1ST STAGE HELICAL GEARS EACH HAD 17,411.8 HOURS.  ONCE THE 1ST STAGE HELICAL GEARS FAILED, THE RGB INPUT SHAFT WOULD SUFFER SECONDARY TOOTH DAMAGE.  SECONDARY DAMAGE WAS ALSO SUFFERED TO THE NR 11 BEARING.  THE NR 8 AND NR 9 BEARINGS WERE ALSO REPLACED AS A PRECAUTIONARY MEASURE.
